Topic: Cis/Gem side effects

I've had my first round of my second treatment and the same side effects showed up as they did the last time. About 24 hours after chemo I got these flu-like symptoms... feverish, aches, pains, chills, my ears hurt, my eyes burn. All things related to flu but it's certainly not the flu. It lasts a few days then it disappears.

Uncontrollable thirst. Does anyone get this? I'm drinking water and juice like it's going out of style.

Pain in my lower right abdomen and right shoulder.

Luckily no nausea. I'm taking plenty of drugs to counteract it. No appetite though.

I've been craving Vitamin C drinks... OJ, grapefruit, lemonade.

Re: Cis/Gem side effects

Joolz - My son had chemo (clinica trials) and sometimes felt a bit punky for a few days.....nothing significant.  He suffered a lot of right shoulder pain -- all the time.  Also was thirsty most of the time.  The G-2 Gatorade helped replenish his fluids.  Good luck - Nancy

Mother of John who lost his battle on Oct. 9, 2009 at age 30....

Re: Cis/Gem side effects

Joolz,
I am on gem/cis also. I don't feel too bad, no flu-like symptoms, but I heard those can be common with gem. I do feel a weird fullness in my abdomen on my right side but no pain in my shoulders. My nausea is low also and the drugs work great. I cannot say that I have any excessive thirst. Good luck on your chemo!
Shari

Re: Cis/Gem side effects

How about swollen feet and ankles? This popped up really badly the other day and hurts like a mofo. Makes walking difficult. Hard to put my shoes on too.

Re: Cis/Gem side effects

Joolz - Sounds like you're retaining water....check with your oncologist and maybe they can give you something....

Mother of John who lost his battle on Oct. 9, 2009 at age 30....

Re: Cis/Gem side effects

nur1954 wrote:

Joolz - Sounds like you're retaining water....check with your oncologist and maybe they can give you something....

Yeah, it's on my list of things to ask on Thursday... my next appt and chemo session. Of course now I have to worry about the weather as well. Terrible weather heading this way. I may not even be able to get here. Bummer.

Re: Cis/Gem side effects

Hi Joolz, My husband Doug does not get the flu like symptoms but we were told  (and given in writing) that it is a commom side effect of gemcitabine (Gemzar).  He does get the extreme thirst and also craves the vitamin C drinks - lol! He cuts up lots of oranges to eat, too! My husband says he has no appetite but I put food in front of him and he eats it. I guess he just doesn't feel the hunger but once he starts eating it stimulates the appetite.
We are just one cycle ahead of you and he is now feeling a lot better - his best week in a long time. Cat scan in 2 weeks - crossing our fingers!
Sounds like you are making it through this as good as can be expected.  smile  Take care.
Nancy

Loving my husband from afar.

Re: Cis/Gem side effects

Luckily the excess fluid is going down by itself and I don't need any meds or drains to deal with it. I'm hoping it stays like this!

My oncologist got all up in arms about my feet/ankle swelling so I Doppler test on Thursday. No blood clots which is a very good thing.

They started me on dexamethasone the other day. Anyone take this too? It's suppose to increase my appetite. I doubt anything will help it.

Re: Cis/Gem side effects

I had steroids during my chemo to prevent nausea and they worked like a charm as I had no nausea and maintained my appetite throughout. Fatigue was my biggest problem and cooking the foods I like best took energy so had to push myself. There are several meds that can increase appetite including marijuana. Good luck with your efforts.

Re: Cis/Gem side effects

Charlea wrote:

I had steroids during my chemo to prevent nausea and they worked like a charm as I had no nausea and maintained my appetite throughout. Fatigue was my biggest problem and cooking the foods I like best took energy so had to push myself. There are several meds that can increase appetite including marijuana. Good luck with your efforts.

I am a great proponent of medical marijuana. It helps so many people and is good for a lot of different diseases. I'll be perfectly honest, at this point of my life pot doesn't give me the munchies anymore. *g*

I'm finding just the preparation of food makes me tired but if someone puts food in front of me I'll eat it. Time for a personal chef, eh? Although tomorrow I am going to try and make home made soup. Perfect weather for it too.

Thanks for your suggestions.

Re: Cis/Gem side effects

For me nothing works against nausea like ginger. Fresh ginger in a tea strainer + hot water. I take it with tea and sometimes honey. Works better for me then pills  - and no sideffects.
The flu-feeling I combat with yoga and physical training. Works for me too.
My strategy is to push back when these sideffects strikes. Of course there

No matter whether you think that you can, or that you can´t, you´re right
//Henry Ford

Re: Cis/Gem side effects

Maria wrote:

For me nothing works against nausea like ginger. Fresh ginger in a tea strainer + hot water. I take it with tea and sometimes honey. Works better for me then pills  - and no sideffects.
The flu-feeling I combat with yoga and physical training. Works for me too.
My strategy is to push back when these sideffects strikes. Of course there

Posts: 12

Pages 1

You must login or register to post a reply